Alert archive / California / Wind Advisories in 2006

Wind Advisory 35, NWS Medford, OR

December 25, 2006Siskiyou County, California

NWS Medford, OR issued this wind advisory at Dec 25, 2006, 9:01 PM PST for Siskiyou County, California. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2006, 9:01 PM PST (05:01 UTC)
Expired
Dec 26, 2006, 7:58 AM PST
In force
11 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 5.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2006-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2006-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
472 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 260501
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
901 PM PST MON DEC 25 2006


CAZ081-261515-
/O.NEW.KMFR.WI.Y.0035.061226T0501Z-061227T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
901 PM PST MON DEC 25 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY
FOR CENTRAL SISKIYOU COUNTY...WHICH IS IN EFFECT UNTIL 4 PM PST
TUESDAY.

WINDS IN THE SHASTA VALLEY WILL CONTINUE AT 25 TO 35 MPH WITH
GUSTS OF 45 TO 55 MPH THROUGH TUESDAY AFTERNOON. WINDS WILL BE
STRONGEST ALONG THE I-5 CORRIDOR NEAR WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DW
2 follow-up statements
000 
WWUS76 KMFR 261131
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
331 AM PST TUE DEC 26 2006

ORZ021-022-261930-
/O.NEW.KMFR.HW.W.0035.061226T1131Z-061227T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
331 AM PST TUE DEC 26 2006

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM MOVING TOWARD THE OREGON COAST WILL
PRODUCE SOUTH WIND GUSTS TO 60 TO 70 MPH ALONG THE SOUTH OREGON
COAST TODAY. THE STRONGEST GUSTS WILL BE FROM AROUND GOLD BEACH
TO CAPE ARAGO.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-261930-
/O.CON.KMFR.WI.Y.0035.000000T0000Z-061227T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
331 AM PST TUE DEC 26 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

WINDS IN THE SHASTA VALLEY WILL CONTINUE AT 25 TO 30 MPH WITH
GUSTS OF AROUND 45 MPH THROUGH THIS AFTERNOON. WINDS WILL BE
STRONGEST ALONG THE I-5 CORRIDOR NEAR WEED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STAVISH
000 
WWUS76 KMFR 261558
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
758 AM PST TUE DEC 26 2006

CAZ081-262200-
/O.UPG.KMFR.WI.Y.0035.000000T0000Z-061227T0000Z/
/O.EXB.KMFR.HW.W.0035.000000T0000Z-061226T2200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
758 AM PST TUE DEC 26 2006

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

AN APPROACHING STRONG COLD FRONT HAS INCREASED WINDS IN THE SHASTA
VALLEY TO 40 MPH WITH GUSTS ABOVE 60 MPH. THESE WINDS WILL
CONTINUE THROUGH EARLY THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ021-022-270000-
/O.CON.KMFR.HW.W.0035.000000T0000Z-061227T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
758 AM PST TUE DEC 26 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM MOVING TOWARD THE OREGON COAST WILL
PRODUCE SOUTH WIND GUSTS TO 60 TO 70 MPH ALONG THE SOUTH OREGON
COAST TODAY. THE STRONGEST GUSTS WILL BE FROM AROUND GOLD BEACH
TO CAPE ARAGO.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 25, 8:50 PM PST, 11 minutes earlier.

Area forecast discussion, Dec 25, 8:50 PM PST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 PM PST MON DEC 25 2006

.SHORT TERM...WILL UPDATE THE ZONE FORECAST TO INCLUDE ISSUANCE OF A
WIND ADVISORY FOR THE SHASTA VALLEY THROUGH TUESDAY AFTERNOON...TO
RAISE SNOW LEVELS TONIGHT AND RAISE LOW TEMPERATURES FORECAST FOR
TUESDAY MORNING EAST OF THE CASCADES.
MODERATE TO HEAVY RAIN HAS FALLEN OVER THE PAST 24 HOURS WITH
HEAVIEST AMOUNTS IN CURRY COUNTY. FLOOD WARNINGS HAVE BEEN ISSUED
FOR DEER CREEK IN ROSEBURG...THE COQUILLE RIVER AND THE LOWER ROGUE
RIVER.

.PREV DISCUSSION...
WIDESPREAD RAINFALL WILL CONTINUE OVER SOUTHERN
OREGON/NORTHWEST CALIFORNIA TONIGHT. IR SATELLITE SHOWS A LONG
FETCH OF MOISTURE MOVING OVER THE PACNW. NUMEROUS REPORTS OF HEAVY
RAINFALL HAVE BEEN STREAMING IN THROUGHOUT THE DAY. AN URBAN AND
SMALL STREAM FLOOD ADVISORY HAS BEEN ISSUED FOR COOS AND CURRY
COUNTY AS UP TO 6 INCHES OF RAINFALL HAS BEEN REPORTED IN THE
COASTAL ZONES AND MORE RAINFALL IS EXPECTED TONIGHT. THE NEXT
SYSTEM MOVES INTO THE CWA TUESDAY MORNING DIRECTLY FOLLOWING
TONIGHTS RAINFALL...OVERALL THIS WILL BE A VERY WET PERIOD.

.LONG TERM...HAVE FOLLOWED THE GFS IN TIMING THE FRONTS AND
RIDGES. THURSDAY AND FRIDAY WILL BE DRY MOST AREAS WITH THE
RIDGE AXIS CROSSING THE REGION. RAIN REAPPEARS FRIDAY NIGHT
WITH THE APPROACH OF THE NEXT COLD FRONT. THE WEEKEND WILL BE
WET AS ANOTHER SLOW MOVING FRONT FOLLOWED BY A TROUGH SUNDAY. MO

&&

.AVIATION...LOCALLY MVFR IN AREAS OF HEAVY RAIN WITH MOUNTAIN
OBSCURATIONS OTHERWISE VFR CONDITIONS. FB

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FLOOD WARNING FOR DEER CREEK AT ROSEBURG...COQUILLE RIVER AT
      COQUILLE...SOUTH FORK COQUILLE RIVER AT MYRTLE PT AND LOWER
      ROGUE RIVER FROM AGNESS TO GOLD BEACH.
     URBAN AND SMALL STREAM FLOOD ADVISORY FOR COOS...CURRY
      DOUGLAS AND JOSEPHINE COUNTIES
     HIGH SURF ADVISORY UNTIL 4 AM PST TUESDAY FOR ORZ021>022.

CA...WIND ADVISORY UNTIL 4 PM PST TUESDAY FOR CAZ081.

PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING UNTIL 4 PM PST
TUESDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
GALE WARNING UNTIL 3 AM PST TUESDAY FOR PZZ350-PZZ370.

BURTIS/DW
Hazardous weather outlook, Dec 25, 5:40 PM PST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
540 PM PST MON DEC 25 2006

ORZ021-022-261200-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
540 PM PST MON DEC 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A FLOOD WARNING IS IN EFFECT FOR THE SOUTH FORK COQUILLE RIVER AT
MYRTLE POINT. FOR ADDITIONAL INFORMATION REFER TO THE FLOOD WARNING
MESSAGE. A FLOOD ADVISORY IS ALSO IN EFFECT UNTIL 1000 PM PST. FOR
ADDITIONAL INFORMATION REFER TO THE FLOOD ADVISORY MESSAGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

A FLOOD WARNING IS IN EFFECT FOR THE SOUTH FORK COQUILLE RIVER AT
MYRTLE POINT THROUGH TUESDAY MORNING. A FLOOD WARNING IS ALSO IN
EFFECT FOR THE COQUILLE RIVER AT COQUILLE EARLY TUESDAY MORNING
UNTIL EARLY THURSDAY MORNING. FOR ADDITIONAL INFORMATION
REFER TO THE FLOOD WARNING MESSAGE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LS

In the hours before

Local storm report, Dec 25, 4:53 PM PST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
453 PM PST MON DEC 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     HEAVY RAIN       3 W CANYONVILLE         42.93N 123.33W
12/25/2006  M2.62 INCH       DOUGLAS            OR   TRAINED SPOTTER

            2.62 INCHES OF RAIN WAS OBSERVED FROM 1000 PM PST
            DECEMBER 24 UNTIL 100 PM PST DECEMBER 25.

0928 AM     HEAVY RAIN       11 NE GRANTS PASS       42.54N 123.15W
12/25/2006  M1.48 INCH       JACKSON            OR   TRAINED SPOTTER

            1.48 INCHES OF RAIN WAS OBSERVED FROM 700 AM PST UNTIL
            400 PM PST.

0928 AM     HEAVY RAIN       1 N COOS BAY            43.37N 124.22W
12/25/2006  M3.26 INCH       COOS               OR   TRAINED SPOTTER

            24 HOUR RAIN FALL ENDING AT 400 PM PST.

0928 AM     HEAVY RAIN       1 SSW OBRIEN            42.06N 123.71W
12/25/2006  M3.82 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            16 HOUR RAIN FALL TOTAL ENDING AT 400 PM PST. SPOTTER
            ALSO OBSERVED LOCALIZED FLOODING.

0928 AM     HEAVY RAIN       1 N HAPPY CAMP          41.80N 123.38W
12/25/2006  M2.88 INCH       SISKIYOU           CA   TRAINED SPOTTER

            24 HOUR RAIN FALL ENDING AT 400 PM PST.

&&

SMITH
Local storm report, Dec 25, 5:28 PM PST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
528 PM PST MON DEC 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HEAVY RAIN       9 N CENTRAL POINT       42.51N 122.93W
12/25/2006  M1.45 INCH       JACKSON            OR   TRAINED SPOTTER

            24 HOUR AMOUNT ENDING AT 5 PM PST.

0526 PM     HEAVY RAIN       8 SE MYRTLE POINT       42.99N 124.01W
12/25/2006  M3.22 INCH       COOS               OR   TRAINED SPOTTER

            24 HOUR AMOUNT ENDING AT 5 PM PST.

0526 PM     HEAVY RAIN       N ELKTON                43.63N 123.57W
12/25/2006  M2.73 INCH       DOUGLAS            OR   TRAINED SPOTTER

            24 HOUR AMOUNT ENDING AT 5 PM PST.

&&

DW
Local storm report, Dec 25, 6:10 PM PST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
610 PM PST MON DEC 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HEAVY RAIN       1 E WILDERVILLE         42.38N 123.44W
12/25/2006  M2.84 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            21 HOUR AMOUNT FROM 9PM PST TO 6 PM PST.

0608 PM     HEAVY RAIN       1 N COOS BAY            43.37N 124.22W
12/25/2006  M3.34 INCH       COOS               OR   TRAINED SPOTTER

            26 HOUR AMOUNT FROM 4 PM TO 6 PM PST.

&&

DW
Local storm report, Dec 25, 6:29 PM PST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
629 PM PST MON DEC 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HEAVY RAIN       N SHADY COVE            42.61N 122.82W
12/25/2006  M1.05 INCH       JACKSON            OR   TRAINED SPOTTER

            10 HOUR AMOUNT FROM 8 AM TO 6 PM PST.

&&

DW
Local storm report, Dec 25, 6:57 PM PST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
657 PM PST MON DEC 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HEAVY RAIN       1 SE BROOKINGS          42.05N 124.28W
12/25/2006  M6.38 INCH       CURRY              OR   TRAINED SPOTTER

            STORM TOTAL. 4 PM SUNDAY TO 630 PM PST MONDAY.

&&

DW
Local storm report, Dec 25, 7:32 PM PST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
732 PM PST MON DEC 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HEAVY RAIN       2 ENE MYRTLE POINT      43.07N 124.10W
12/25/2006  M3.64 INCH       COOS               OR   TRAINED SPOTTER

            24 HOUR AMOUNT ENDING AT 7 PM PST.

&&

DW

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 3:31 AM PSTHigh Wind WarningMFRSiskiyou18 hr
Dec 26, 3:36 AM PSTSnow AdvisoryMFRSiskiyou8 hr
Dec 26, 11:28 AM PSTHeavy Snow WarningMFRSiskiyou9 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.